Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 12, 2007, 12:13 PM MDT for 10 counties in Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 12:13 PM MDT (18:13 UTC)
- Expired
- Jul 12, 2007, 6:37 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.2 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3310 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 121813 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1213 PM MDT THU JUL 12 2007 ...FIRE WEATHER WATCH CANCELED FOR THIS AFTERNOON AND EVENING IN CENTRAL IDAHO... ...RED FLAG WARNING FOR DRY LIGHTNING FOR PARTS OF EASTERN IDAHO... . IDZ405>407-412-413-121915- /O.CAN.KPIH.FW.A.0006.000000T0000Z-070713T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 1213 PM MDT THU JUL 12 2007 ...FIRE WEATHER WATCH IS CANCELLED IN CENTRAL IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE FIRE WEATHER WATCH OVER THE SALMON-CHALLIS NATIONAL FOREST...THE SAWTOOTH NATIONAL FOREST...THE SOUTHERN PORTION OF THE CARIBOU- TARGHEE FOREST...AND THE ADJACENT BLM LANDS. A RED FLAG WARNING HAS BEEN ISSUED FOR OTHER PARTS OF EASTERN IDAHO. $$ IDZ410-411-130600- /O.UPG.KPIH.FW.A.0006.000000T0000Z-070713T0600Z/ /O.NEW.KPIH.FW.W.0009.070712T1813Z-070713T0600Z/ UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 1213 PM MDT THU JUL 12 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING IN EASTERN IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WIDELY SCATTERED DRY THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON AND LINGER THROUGH THURSDAY NIGHT. THE DRY THUNDERSTORMS WILL GENERATE DRY LIGHTNING AND PROVIDE A POTENTIAL FOR FIRE STARTS. AS THURSDAY EVENING PROGRESSES...THE THUNDERSTORMS SHOULD PRODUCE HEAVIER RAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MESSICK
1 follow-up statement
000 WWUS85 KPIH 130037 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 637 PM MDT THU JUL 12 2007 ...RED FLAG WARNING CANCELED... . IDZ410-411-130145- /O.CAN.KPIH.FW.W.0009.000000T0000Z-070713T0600Z/ UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- 637 PM MDT THU JUL 12 2007 ...RED FLAG WARNING IS CANCELLED FOR EASTERN IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED FLAG WARNING. OBSERVATIONS FROM RAWS SITES AFFECTED BY THUNDERSTORMS SO FAR THIS EVENING INDICATES THAT WETTING RAINS ARE ACCUMULATING WHERE THUNDERSTORMS PASS. THUS...THE RED FLAG WARNING IS CANCELED. RED FLAG CONDITIONS ARE NOT EXPECTED ON FRIDAY. $$ MESSICK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 12, 3:16 AM MDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jul 12, 3:16 AM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 316 AM MDT THU JUL 12 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. UPPER RIDGE BEGINNING TO TILT NORTHARD ACROSS FCST AREA PER WV SAT IMAGERY. FCST AREA STILL CAUGHT UNDERNEATH RIDGE AXIS WITH NORTHWEST FLOW ALONG NORTHERN BORDER AND MOISTURE SURGING NORTHWARD FROM NEVADA/UTAH. SOUNDINGS TODAY SHOW INCREASED MOISTURE WITH NUMERICAL GUIDANCE PUMPING SFC DEWPOINTS SIGNIFICANTLY HIGHER. HOWEVER SOUNDINGS STILL SHOW INVERTED-V PROFILE WITH VERY SLOW STORM MOVEMENT YET POTENTIAL FOR 40-45KT GUSTS. THUS BELIEVE STORMS WILL BE A MIX OF WET/DRY. HAVE NUDGED POPS UPWARD SLIGHTLY AND ADDED GUSTY WINDS TO GRID...BUT WILL LET FIRE DESK MODIFY FOR DRY WORDING AND CONTINUE WATCH. SEE FIRE WEATHER DISCUSSION FOR DETAILS. UPPR RIDGE AXIS REMAINS OVER FCST AREA THROUGH THE DAY FRIDAY FOR ISOLATED THUNDERSTORMS OVER HIGHER TERRAIN. AIRMASS APPEARS DRIER AS BULK OF MOISTURE ROTATES EAST OF FCST AREA. DMH .LONG TERM...SATURDAY THROUGH THURSDAY. MADE FEW MNIOR CHANGES TO REMAINDER OF FCST. FOUR CORNERS HIGH THE DOMINANT FEATURE WITH BITS OF MOISTURE ROTATING THROUGH FCST AREA. THUS HAVE KEPT LOW POPS ACROSS REGION EACH AFTERNOON AND EVENING. MODELS IN BETTER AGREEMENT THIS MORNING FOR EARLY TO MID-WEEK NEXT WEEK. PACIFIC TROUGH SLOWLY WORKS EAST TOWARD COAST...WHICH HELPS TO FLATTEN RIDGE SOMEWHAT AND PUSH AXIS TO THE EAST. COOLER TEMPERATURES POSSIBLE TOWARD MID-WEEK...BUT HAVE ALSO CONTINUED DAILY THREAT OF THUNDERSTORMS. DMH && .AVIATION...UPPER RIDGE STILL IN PLACE THRU THE GREAT BASIN TODAY SO MOSTLY VFR CONDITIONS EXPECTED. BUT DECENT STREAM OF MONSOONAL MOISTURE WILL MAKE ITS WAY INTO SOUTHEAST IDAHO BY MIDDAY CREATING ISOLD TO SCT -TSRA/-SHRA THIS AFTN/EVE ACROSS ALL TWEB ROUTES. WITH INCREASED PRECIPITABLE WATER...SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS DECREASING VIS TO MVFR/IFR CONDITIONS FOR SHORT PERIODS. ALSO EXPECTING WIDESPREAD GUSTY OUTFLOW WINDS SO CAUTION IS ADVISED DURING TAKEOFFS/LANDINGS NEAR CONVECTIVE CELLS. MOST OF STORM ACTIVITY SHOULD DISSIPATE AROUND SUNSET WITH SCT SKIES FORECAST FOR THE OVERNIGHT PERIOD. WARANAUSKAS && .FIRE WEATHER...UPPER RIDGE EXTENDS FROM FOUR CORNERS THRU GREAT BASIN AREA AND IS BEGINNING TO SHOW EASTWARD DRIFT AND AMPLIFICATION NORTH OF US/CAN BORDER WHILE CLOSED EAST PAC UPPER LOW REMAINS NEAR 130W. RESULT IS INCREASED FEED OF MONSOONAL MOISTURE ALONG/WEST OF THE UPPER RIDGE AXIS INTO SOUTHEAST IDAHO...WHICH WILL INCREASE MIN HUMIDITIES AND SPARK WIDER COVERAGE OF THUNDERSTORMS THIS AFTN/EVE. FORECAST SOUNDINGS AND OTHER ANALYSES POINT TO MIX OF WET & DRY STORMS AS PRECIPITABLE WATER VALUES ARE IN 0.5 TO 1.0 INCH RANGE. WILL LIKELY SEE SEVERAL STORMS PRODUCE OUTFLOW WINDS GREATER THAN 40 MPH AS WELL. GIVEN CURRENT WIDESPREAD AREA OF CRITICAL FUELS IN THE FIRE DISTRICT AND TRACK RECORD OF FIRE STARTS FROM MIXED STORMS THIS PAST WEEKEND...HAVE OPTED TO MAINTAIN FIRE WATCH FOR TODAY. AIRMASS SHOULD DRY OUT SLIGHTLY ON FRIDAY AS UPPER RIDGE AXIS WILL BE OVERHEAD THRU THE DISTRICT...KEEPING FAVORABLE MOISTURE FOR STORMS CONFINED TO THE CENTRAL MTNS. MOIST FLOW RETURNS ON SAT AS UPPER RIDGE SLIDES EAST TOWARD ID/WY BORDER...MAKING FOR ANOTHER ROUND OF WET/DRY STORMS. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR IDZ405>407-410>413. &&
Hazardous weather outlook, Jul 12, 6:04 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 604 AM MDT THU JUL 12 2007 IDZ017>025-031-032-131215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 604 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MAINLY ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS EASTERN IDAHO. THE STORMS WILL BE A MIX OF WET AND DRY...AND CAN BE EXPECTED TO PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAINLY ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING ACROSS THE HIGHER TERRAIN OF EASTERN IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.